hi there. I was on carboplatin for 2 cycles to try and control mine, sadly it didn't work at all, so now have just switched to gem / taxol. Really hoping this works for me. So sorry, not much good in my case, but, it does work really well for some people, so worth trying.
Side effect wise, easiest chemo for me so far, so wish it had worked
Awful to hear this didn't really work for you. I do actully envy some of the gals on here who, although experience horrid side effects, have had the chemo (any type) work for them. The look on my docs face when he told us FEC and tax weren't working (so I got told twice) freaked me out completely! Just hope this next one works.ALthough they've removed my lump I v v scared its gonna come back somewhere, every twinge scares me stupid.
I feel like I've had too long a rest between treatment to almost forget I'm ill sometimes. Nice while it lasted, but this week sees the start of more months of hosp visits.
Sorry you have to go through chemo again. I had six cycles of carboplatin combined with gemcitibine last January-May. Side effects not as extreme for me as either AC or taxotere...worse thing...as it aways is for me...was ongoing tiredness, exhaustion, fatigue. I wasn't nauseous. You are not supposed to lose your hair on carboplatin but mine nearly all fell out about half way through.
I have heard that the side effects for cisplatin are more extreme than for carboplatin.
The tumours in my chest wall and neck stayed stable while I was on carbo/gem but grew again immediately I was off it, so not a great scccess story for me I'm afraid.
very best wishes to you
I'd like to know if anyone has experience of or knows much about platinum based chemo's, eg side effects. I start mine (can't remember what the proper name of it was) at the end of Feb.
I've already undergone 1 FEC and 2 TAX - neither worked for me so had a mastectomy in Nov. Rads start next week.
My hair is just starting to grow back and I'm feeling ok most days, its a bit disheartening knowing I've got to go through all this cr@p again.